you are viewing a single comment's thread
view the rest of the comments
[–] 73 points 3 years ago (10 children)

I rarely feel like it ever helps, and it's taxing on the kidneys/liver. So, I tend to not bother until it's bad enough.

  • source
  • hideshow 10 child comments
  • [–] 20 points 3 years ago (3 children)

    My friend works out and takes pain meds frequently.

    He also complains about yearly kidney stones.

    I have never had a kidney stone. Where he's on his 8th one.

  • source
  • parent
  • hideshow 3 child comments
  • [–] 15 points 3 years ago

    Yeah, they're partly genetic but you can risk it. I have a couple of friends who have had their third or fourth stone and I've never felt so much as a slight discomfort on my kidneys. It makes me wonder wtf they're doing to themselves but I'm not one to judge.

  • source
  • parent
  • [–] 9 points 3 years ago*

    Was he on narcotics? I'm finding no link between Acetaminophen or Ibuprofen to kidney stones. Just drink more water.

    https://www.utsouthwestern.edu/newsroom/articles/year-2023/june-prevent-kidney-stones.html

    https://pubmed.ncbi.nlm.nih.gov/30829133/

    Ibuprofen is mostly processed by your liver as well. Acetaminophen uses a bit of both.

    This appears to occur predominantly systemically in the liver [1,10], but may occur pre-systemically in the gut as well [11]. Ibuprofen is almost completely metabolized, with little to no unchanged drug found in the urine [1,9,12].

    https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4355401/

    Acetaminophen (APAP) is normally metabolized in the liver and kidney by P450 enzymes. No toxicity is observed with therapeutic doses of APAP.

    https://www.goodrx.com/acetaminophen/is-tylenol-acetaminophen-bad-for-your-liver-or-kidneys

    https://pubmed.ncbi.nlm.nih.gov/8669426/

    Tylenol (acetaminophen) is almost completely broken down by the liver. During this process, a toxic chemical forms. Normally, the liver makes it non-toxic. But if you take too much Tylenol, the liver can't properly process it all. The toxic chemical can then build up and poison liver cells.

    https://www.goodrx.com/acetaminophen/is-tylenol-acetaminophen-bad-for-your-liver-or-kidneys

  • source
  • parent
  • [–] 1 point 3 years ago (3 children)

    Weird, because I can feel the Aspirin when I take it. It makes me feel ever so slightly numb all over and gummy at my core in a strange way. Kind of similar to when I eat a lot of sugar and it feels like I have syrup for blood and it leaves me lethargic.

  • source
  • parent
  • hideshow 3 child comments
  • [–] 8 points 3 years ago (2 children)

    Aspirin is a weird drug. Stick to ibuprofen or even just acetaminophen if you have stomach issues. Naproxen Sodium, Ibuprofen and Aspirin all irritate the stomach lining, and aspirin adds a risk of bleeding since it's also a blood thinner.

  • source
  • parent
  • hideshow 2 child comments